Abstract and Applied Analysis

Mathematical Analysis of HIV Models with Switching Nonlinear Incidence Functions and Pulse Control

Xiying Wang, Wei Xu, Yujun Cui, and Xiaomei Wang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

This paper aims to study the dynamics of new HIV (the human immunodeficiency virus) models with switching nonlinear incidence functions and pulse control. Nonlinear incidence functions are first assumed to be time-varying functions and switching functional forms in time, which have more realistic significance to model infectious disease models. New threshold conditions with the periodic switching term are obtained to guarantee eradication of the disease, by using the novel type of common Lyapunov function. Furthermore, pulse vaccination is applied to the above model, and new sufficient conditions for the eradication of the disease are presented in terms of the pulse effect and the switching effect. Finally, several numerical examples are given to show the effectiveness of the proposed results, and future directions are put forward.

Article information

Source
Abstr. Appl. Anal., Volume 2014, Special Issue (2014), Article ID 853960, 8 pages.

Dates
First available in Project Euclid: 27 February 2015

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1425047995

Digital Object Identifier
doi:10.1155/2014/853960

Mathematical Reviews number (MathSciNet)
MR3272219

Zentralblatt MATH identifier
07023202

Citation

Wang, Xiying; Xu, Wei; Cui, Yujun; Wang, Xiaomei. Mathematical Analysis of HIV Models with Switching Nonlinear Incidence Functions and Pulse Control. Abstr. Appl. Anal. 2014, Special Issue (2014), Article ID 853960, 8 pages. doi:10.1155/2014/853960. https://projecteuclid.org/euclid.aaa/1425047995


Export citation

References

  • A. d'Onofrio, “Periodically varying antiviral therapies: conditions for global stability of the virus free state,” Applied Mathematics and Computation, vol. 168, no. 2, pp. 945–953, 2005.
  • C. J. Browne and S. S. Pilyugin, “Periodic multidrug therapy in a within-host virus model,” Bulletin of Mathematical Biology, vol. 73, no. 3, pp. 562–589, 2012.
  • Z. Yuan, Z. Ma, and X. Tang, “Global stability of a delayed HIV infection model with nonlinear incidence rate,” Nonlinear Dynamics, vol. 68, no. 1-2, pp. 207–214, 2012.
  • H. Kwon, J. Lee, and S. Yang, “Optimal control of an age-structured model of HIV infection,” Applied Mathematics and Computation, vol. 219, no. 5, pp. 2766–2779, 2012.
  • T. Gao, W. Wang, and X. Liu, “Mathematical analysis of an HIV model with impulsive antiretroviral drug doses,” Mathematics and Computers in Simulation, vol. 82, no. 4, pp. 653–665, 2011.
  • H. Kwon, “Optimal treatment strategies derived from a HIV model with drug-resistant mutants,” Applied Mathematics and Computation, vol. 188, no. 2, pp. 1193–1204, 2007.
  • A. S. Perelson and P. W. Nelson, “Mathematical analysis of HIV-1 dynamics in vivo,” SIAM Review, vol. 41, no. 1, pp. 3–44, 1999.
  • P. De Leenheer and H. L. Smith, “Virus dynamics: a global analysis,” SIAM Journal on Applied Mathematics, vol. 63, no. 4, pp. 1313–1327, 2003.
  • R. M. Ribeiro, L. Qin, L. L. Chavez, D. Li, S. G. Self, and A. S. Perelson, “Estimation of the initial viral growth rate and basic reproductive number during acute HIV-1 infection,” Journal of Virology, vol. 84, no. 12, pp. 6096–6102, 2010.
  • A. Korobeinikov, “Lyapunov functions and global stability for SIR and SIRS epidemiological models with non-linear transmission,” Bulletin of Mathematical Biology, vol. 68, no. 3, pp. 615–626, 2006.
  • X. Liu and P. Stechlinski, “Infectious disease models with time-varying parameters and general nonlinear incidence rate,” Applied Mathematical Modelling, vol. 36, no. 5, pp. 1974–1994, 2012.
  • Q. Yang, D. Jiang, N. Shi, and C. Ji, “The ergodicity and extinction of stochastically perturbed SIR and SEIR epidemic models with saturated incidence,” Journal of Mathematical Analysis and Applications, vol. 388, no. 1, pp. 248–271, 2012.
  • L. Cai, B. Guo, and X. Li, “Global stability for a delayed HIV-1 infection model with nonlinear incidence of infection,” Applied Mathematics and Computation, vol. 219, no. 2, pp. 617–623, 2012.
  • L. V. Hien, Q. P. Ha, and V. N. Phat, “Stability and stabilization of switched linear dynamic systems with time delay and uncertainties,” Applied Mathematics and Computation, vol. 210, no. 1, pp. 223–231, 2009.
  • P. Li, S. Zhong, and J. Cui, “Stability analysis of linear switching systems with time delays,” Chaos, Solitons & Fractals, vol. 40, no. 1, pp. 474–480, 2009.
  • H. Lin and P. J. Antsaklis, “Stability and stabilizability of switched linear systems: a survey of recent results,” IEEE Transactions on Automatic Control, vol. 54, no. 2, pp. 308–322, 2009.
  • R. Shorten, F. Wirth, O. Mason, K. Wulff, and C. King, “Stability criteria for switched and hybrid systems,” SIAM Review, vol. 49, no. 4, pp. 545–592, 2007.
  • Z. Zhang and X. Liu, “Robust stability of uncertain discrete impulsive switching systems,” Computers & Mathematics with Applications, vol. 58, no. 2, pp. 380–389, 2009.
  • X. Liu and P. Stechlinski, “Pulse and constant control schemes for epidemic models with seasonality,” Nonlinear Analysis: Real World Applications, vol. 12, no. 2, pp. 931–946, 2011.
  • E. Moulay, R. Bourdais, and W. Perruquetti, “Stabilization of nonlinear switched systems using control Lyapunov functions,” Nonlinear Analysis, vol. 1, no. 4, pp. 482–490, 2007.
  • X. Meng, Z. Li, and X. Wang, “Dynamics of a novel nonlinear SIR model with double epidemic hypothesis and impulsive effects,” Nonlinear Dynamics, vol. 59, no. 3, pp. 503–513, 2010.
  • Y. Xu, X. Wang, H. Zhang, and W. Xu, “Stochastic stability for nonlinear systems driven by Lévy noise,” Nonlinear Dynamics, vol. 68, no. 1-2, pp. 7–15, 2012.
  • X. Wang, Y. Xu, W. Xu, and H. Zhang, “Lyapunov exponents for nonlinear systems driven by Levy noise,” Journal of Dynamics Control, vol. 9, pp. 135–138, 2011.
  • Z. Guan, D. J. Hill, and X. Shen, “On hybrid impulsive and switching systems and application to nonlinear control,” IEEE Transactions on Automatic Control, vol. 50, no. 7, pp. 1058–1062, 2005.
  • X. Meng and Z. Li, “The dynamics of plant disease models with continuous and impulsive cultural control strategies,” Journal of Theoretical Biology, vol. 266, no. 1, pp. 29–40, 2010.
  • T. Zhang, X. Meng, Y. Song, and Z. Li, “Dynamical analysis of delayed plant disease models with continuous or impulsive cultural control strategies,” Abstract and Applied Analysis, vol. 2012, Article ID 428453, 25 pages, 2012. \endinput